As mentioned, i was prescribed medicine like: Neurobion, Nootropil & Tegretol.
Recently i did a blood test & my gamma gt level was 172.
I asked my GP & he said it could be the tegretol.
Just wonderly those who took tegretol having this problem too?
Thank you so much
God bless you
I’ve been on Tegretol for 10 years now and rarely have an issue with my CBCs. I can tell you that googling your question came up with hundreds of responses from medical websites saying that your issue is a side effect of Tegretol along with jaundice.
Normally in the case of jaundice you’re told to spend time in the sun.
Of course Tegretol warns to stay out of the sun (which in my case is almost complete garbage.
The only real issue I have with the sun is getting used to it again every summer in the Midwest.
The worst it does (to me and several friends) is make us tired until our bodies get used to it again.
I wouldn’t jump directly to the fear of liver failure, just yet, unless you have been on anticonvulsant or using polytherapy for some time.
Ive been on tegretol 36 years now without any blood or liver problems same goes for bones too. Gums not so good just lost most of my top set of teeth which my dentist said tegretol can effect. Im on topomax too. Some people i know arent so lucky. My dad went on it. He started with epilepsy in his 80s aftdr a stroke. Immediately started with jaundice and had to come off it. Hope my experience is some help to you.
Hi there, don’t write much on these sites normally but I could feel the worry in your post. Yes, I have had the same weird readings of my Gamma GT levels, one GP tried to insist i drank copiously! Trying to prove my innocence, (2 bottles of gin a day is not copious, lol) I spent hours reading about how much results can be skewed with the drug and discovered that docs are supposed to order regular checks on our livers when we take Tegetrol! My reading was 228 and I just had blood tests every two weeks for 6 weeks then the readings were lower. Don’t worry, just point out the error of their ways for not monitoring you next time you see your GP.
Relax my friend, there is enough else to worry about, your liver is OK I bet. Much love and awe to you and all my fellow strong friends
Hi. I had a seizure when I was 8 years old, and was put on dilantin. A month later I had an AVM bleed, coma and craniotomy. This was a long time ago. After 10 years of taking Dilantin, they stopped it. A while after that I had a big seizure, ended up in a hospital, where they gave me Dilantin again. I was allergic to it, so they put me on Tegretol. I took it for a very long time. Then a couple of years ago I had regular blood work done. It showed elevated liver enzymes, and a few weeks later another blood test showed the same. On my own, I went to my neurologist. He refused to change the Tegretol to a newer anti seizure, So, I went to an institute for brain injuries and other brain illnesses here in Sarasota. I found a fabulous, nice, understanding and knowledgeable neurologist. He helped me wean off Tegretol and onto Keppra. It took a long time, but it worked as far as I had no seizures during the change. I also feel better off Tegretol. I still have partial occipital seizures, but not as many. Now I see a new family doctor in a week, and I am sure to get bloodwork. I will let you know what the liver enzymes are then. I bet they went down. I have never had jaundice or any other synptoms. I don’t know what gamma gt levels are though.
Appreciated your answers. After i admitted, the hospital did a blood test & my Gamma GT was about 70.
But after all the medicines my GT shoot up :(
(Anyway i'm not sure why i giving tegretol)
Tomorrow i'm going to see GP to discuss about it. Will post the outcome.
Btw how does seizures feel like? i not sure whether i'm having that. But a month ago sometime my hand or leg will just jerk for a sec. Is that seizure?
Good day GUYS!!!!
my daughter has taken tegretol for 10 yrs following her brain surgery. she has to have regular blood gtests to check in particular, her liver function because tegretol can affect it. only once was her liver function affected and her tegretol had to be lowered. her anti depressant was then increased to compensate. seems to be ok since then though we didnt want it increased. Sorry I dont know what gamma gt level is.
I was on Tegretol for a couple of years but had a problem with huge black and blue areas. It helped with the seizures but side effects were too dangerous.